Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 35, NWS Green Bay, WI

April 25, 2017

NWS Green Bay, WI issued this small craft advisory at Apr 25, 2017, 3:01 PM CDT. It took effect at Apr 25, 2017, 11:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2017, 3:01 PM CDT (20:01 UTC)
In effect from
Apr 25, 2017, 11:00 PM CDT
Expired
Apr 26, 2017, 10:01 PM CDT
In force
23 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

006 
WHUS73 KGRB 252001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT TUE APR 25 2017

...SOUTHEASTERLY WINDS TO BRING HIGH WAVES...

.SOUTHEASTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BRING
HIGH WAVES OVERNIGHT TUESDAY AND THROUGH WEDNESDAY. WAVES ARE NOT
EXPECTED TO DIMINISH UNTIL WINDS SHIFT AGAIN BEHIND THE LOW
PRESSURE SYSTEM WEDNESDAY NIGHT.

LMZ541>543-260415-
/O.NEW.KGRB.SC.Y.0035.170426T0400Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
301 PM CDT TUE APR 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM CDT WEDNESDAY. 

* WINDS...SOUTHEAST AT 15 TO 25 KNOTS TURNING SOUTH WEDNESDAY
  AFTERNOON.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
548 
WHUS73 KGRB 260204
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
904 PM CDT TUE APR 25 2017

...SOUTHEASTERLY WINDS BRING HIGH WAVES...

.SOUTHEASTERLY WINDS AHEAD OF A LOW PRESSURE SYSTEM WILL BRING
HIGH WAVES OVERNIGHT TUESDAY AND THROUGH WEDNESDAY. WAVES ARE NOT
EXPECTED TO DIMINISH UNTIL WINDS SHIFT AGAIN BEHIND THE LOW
PRESSURE SYSTEM WEDNESDAY NIGHT.

LMZ541>543-261015-
/O.CON.KGRB.SC.Y.0035.170426T0400Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
904 PM CDT TUE APR 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT
WEDNESDAY...

* WINDS...SOUTHEAST AT 15 TO 25 KNOTS TURNING SOUTH WEDNESDAY 
  AFTERNOON. 

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
286 
WHUS73 KGRB 260908
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CDT WED APR 26 2017

...SOUTH WINDS WILL RESULT IN BUILDING WAVES ON THE LAKE TODAY...

.WINDS WILL SHIFT TO THE SOUTH AND INCREASE THIS MORNING...AND
PERSIST FROM THE SOUTH INTO THIS EVENING. THE SOUTH WINDS WILL
RESULT IN BUILDING WAVES ON THE LAKE. WINDS WILL SHIFT TO THE WEST
AS LOW PRESSURE PASSES OFF TO THE NORTHEAST TONIGHT. THAT WILL
ALLOW WAVES TO DIMINISH.

LMZ541>543-261715-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
408 AM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...EAST WINDS THIS MORNING WILL SHIFT SOUTH AND INCREASE TO
  10 TO 20 KNOTS.  

* WAVES...WAVES WILL BUILD TO 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
101 
WHUS73 KGRB 261453
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CDT WED APR 26 2017

...SOUTH WINDS WILL RESULT IN HIGHER WAVES ON THE LAKE TODAY...

.PERSISTENT SOUTHEAST TO SOUTH WINDS TODAY WILL RESULT IN 
BUILDING WAVES ON THE LAKE. WINDS WILL SHIFT TO THE WEST AS LOW 
PRESSURE PASSES TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES 
TO SUBSIDE.

LMZ541>543-262300-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
953 AM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST AT 10 TO 20 KNOTS...VEERING SOUTH DURING THE
  AFTERNOON. 

* WAVES...WAVES BUILDING TO 4 TO 7 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
359 
WHUS73 KGRB 262027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT WED APR 26 2017

...SOUTH WINDS WILL RESULT IN HIGHER WAVES ON THE LAKE TODAY...

.PERSISTENT SOUTHEAST TO SOUTH WINDS TONIGHT WILL KEEP HIGH WAVES
IN PLACE ALONG THE LAKE. WINDS WILL SHIFT TO THE WEST AS LOW 
PRESSURE PASSES TO THE NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO
SUBSIDE.

LMZ541>543-270400-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST AT 10 TO 20 KNOTS...VEERING SOUTH DURING THE 
  AFTERNOON. 

* WAVES...WAVES 2 TO 5 FEET SUBSIDING TO 2 TO 4 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
229 
WHUS73 KGRB 270216
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CDT WED APR 26 2017

...HIGH WAVES SLOWLY DIMINISH TONIGHT...

.WINDS WILL SHIFT TO THE WEST AS LOW PRESSURE PASSES TO THE 
NORTHEAST TONIGHT. THAT WILL ALLOW WAVES TO SUBSIDE.

LMZ541>543-270400-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
916 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...SOUTH AT 10 TO 20 KNOTS. 

* WAVES...WAVES 2 TO 5 FEET SUBSIDING TO 2 TO 4 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
308 
WHUS73 KGRB 270301
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1001 PM CDT WED APR 26 2017

LMZ541>543-270415-
/O.CAN.KGRB.SC.Y.0035.000000T0000Z-170427T0400Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1001 PM CDT WED APR 26 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED, SO THE SMALL CRAFT ADVISORY HAS
BEEN CANCELLED.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 2:51 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 25, 2:51 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
251 PM CDT Tue Apr 25 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 251 PM CDT Tue Apr 25 2017

Primary issue is a switch from a dry pattern to a wetter pattern
this week. Developing upper trough over the Plains will produce a
southwest flow aloft. A series of surface waves with shortwaves
will track northeastward into the state while as a frontal
boundary slides in from the west. At 200 pm the surface front
extended roughly from DLH, along the wisconsin/minnesota border to
central Iowa. Challenge with this forecast will be precipitation
trends due to the dry air mass at the start.

The air mass this morning as per morning sounding was dry, which
explains the mid level clouds and sprinkles across northwest
wisconsin early this morning with the first short wave.

Radars to the west show the leading edge of the next wave over
southern Minnesota and northeast Iowa moving northeastward.
Will time the spiral band lifting north during the afternoon and
early evening hours, otherwise focus of precipitation appears
mainly post frontal as upper height falls nudge into the state
west overnight. Will confine higher pops near or west of the
front tonight into Wednesday. As far as thunder, no lightning
strikes noted so far with the spiral band lifting northward this
afternoon, so will keep thunder mention out. Lower level lapse
rates were becoming more steep this afternoon, but the dry mid
levels were narrowing the initial band of showers. Will keep a
mention of thunder for Wednesday afternoon over eastern Wisconsin
near the frontal boundary and very marginal instability.

Quite a range in max temps for Wednesday ranging form the lower
70s over the east, to mid 50s across the northwest where cooler
air is filtering into the area along with the more widespread
rains.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 251 PM CDT Tue Apr 25 2017

The low pressure systems should be slowly exiting
late Wednesday night and Thursday, with rain diminishing from west
to east. Freezing rain is possible across northcentral Wisconsin
late Wednesday night and early Thursday as cold air arrives in low
levels while temperatures remain above freezing aloft.

Generally cool and dry weather is expected Thursday afternoon
through Saturday with temperatures 5 to 10 degrees below usual.

A classic spring storm is forecast by the models Sunday and Monday
that would produce possible heavy snow to it's northwest and
severe weather to it's southeast. Minneapolis and Duluth look to
be on the cold side.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 954 AM CDT Tue Apr 25 2017

A series of surface low pressure systems will track northward
along a frontal boundary sagging into the state form the west.
Since the air mass is initially dry, the first wave produced
sprinkles along with vfr clouds earlier today. A second and
stronger low pressure system will track north into the state late
today into tonight. Ceilings are expected to lower to MVFR levels
overnight into Wednesday morning behind the front, but may keep at
vfr levels a bit longer over east central wisconsin east of the
front. In addition, low level shear conditions developing tonight
as winds at 1500 feet AGL increase to 40 knots.

TDH.
&&

.HYDROLOGY...
Issued at 251 PM CDT Tue Apr 25 2017

A series of low pressure systems progged to track over the region
for the next several days will serve to keep rivers at current or
slight increases for the remainder of April. Next system to
impact the region will slowly track over the area tonight into
Wednesday before lifting north of the wednesday evening. Up to an
inch total of a widespread rain possible over north Central and
parts of central Wisconsin through Wednesday evening, lesser
amounts eastward.  Another system appears to be mainly south of
the area on Friday, but return flow setting up late in the
weekend and into early next week may again produce a widespread
inch of rain, with the potential of 1.50 to 2.00 inches total.
Fortunately we are getting a few days spacing between these
systems. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......RDM
AVIATION.......TDH
HYDROLOGY......TDH
Hazardous weather outlook, Apr 25, 2:40 PM CDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
240 PM CDT Tue Apr 25 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
240 PM CDT Tue Apr 25 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is chance for thunderstorms Wednesday and Wednesday evening
over mainly eastern Wisconsin. The storms are not expected to be
severe, but a few of the storms could produce gusty winds and
heavy rain.

Hazardous travel is possible late Wednesday night and early Thursday
over parts of north-central Wisconsin as rain mixes with freezing
rain. At this time, any ice accumulation that does occur would be
under one-tenth of an inch.

The rains Wednesday through early Thursday, and additional rains
early next week may cause some rivers and streams to rise to near
or above flood stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-261945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
240 PM CDT Tue Apr 25 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Areas of dense fog are possible Wednesday through early Thursday
as mild, moist air flows over the cold waters of the lake and bay.
Thunderstorms are also possible Wednesday and Wednesday night.

Increasing winds and waves may be a hazard to small craft
Thursday afternoon into Thursday evening.

A strong storm system could approach the Great lakes Sunday or
Monday. It could produce gale force winds if it materializes as
currently forecast by computer models.

TDH/RDM

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.